Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

140 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Diabetic. After taking medication blood sugar level showed 500. What's wrong?

Answered by
Dr.
Dr. Sumitra Kumar Mukherjee

Pediatrician

Practicing since :1964

Answered : 246 Questions

default
Posted on Sat, 22 Dec 2012 in Diabetes
Question: my mother is a diabetic patient and recently got admitted to hospital. When got admitted sugar level was 400. I am from India Bangalore. she is suggested to take insulin 2 times a day from day before yeterday and even after taking all medicine today we checked her blood sugar level at homeusing digital blood ugar monitor meter but its showing abnormal reading 500. he i perfect and i felt prob with the digital meter. whats your thought doctor. suggest me pls.

after taking all medication it requires really cant understand why it is showing this much reading?
tazloc i the bp tablet and she uses advanced insulin pens
doctor
Answered by Dr. Sumitra Kumar Mukherjee 3 hours later
Dear XXXXXXX
I suggest you to retake the blood sugar level once again. You should not keep quite thinking it to be a wrong reading. Instead change it and retest. If it is still high get a Random Blood sugar from local lab.
It appears your mother is getting high sugar inspite of
Insulin. There may be many causes for that
(1) missing a dose of diabetic medication.
(2)Eating more carbohydrate than her body or medications can cope.
(3)Having mental or emotional strain eg Anxiety
(4) Contacting an Infection
Rise of blood sugar if stays longer time it will lead to long term complication eg diabetic retinopathy(Eye complication), diabetic nephropathy
(kidney complication) circulation problem and so on.
If blood sugar level rise and stays dangerously high may lead to immediate
complications like diabetic ketoacidosis, hyperosmolar hyperglycemic non ketoacidosis syndrome. (Diabetic coma)
If her sugar is not contolled with Insulin I would strongly advise to admit her in hospital in diabetic unit to stabilise blood sugar.
Kindest regards
Dr.S.K.Mukherjee

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sumitra Kumar Mukherjee 5 hours later
Thank you doctor for the quick reply. but we have admitted her 3 days back and she got discharged after taking all proper medications. so i wonder how it got increased to abnormal level. ure we will check it again doctor. would you suggest star health insurance one policy specially covers diabetic illness? so that i can cut off on hospital charges. http://www.starhealth.in/health.php?healthid=15 can we take this policy please suggest us doctor.
doctor
Answered by Dr. Sumitra Kumar Mukherjee 2 hours later
Dear XXXXXXX

I understand your concern. I think you should check her blood sugar again.
If fasting blood sugar is still raised, you should take her to hospital.

I am sorry, I am practicing medicine in the UK, where each District General Hospital has got
Diabetic unit, where people get free treatment. I feel you should have a word wih your doctor about
insurance policy.

Kindest regards
Dr..K.Mukherjee
Above answer was peer-reviewed by : Dr. Mohammed Kappan
doctor
default
Follow up: Dr. Sumitra Kumar Mukherjee 33 minutes later
Thank Doctor you again for your valuable suggestion. we have checked before taking breakfast and it showed 400. so now we are taking her to hospital. hope change of medicine will decrease the blood sugar level.And Dear Doctor is their any advanced medicine to bring sugar level normal in UK? and is it available in Bangalore, India? or is their any way to keep it control.

We are pure vegetarians and my mom wont consume rice much only broken whet rice she consumes twice a day. Any medicine to cure diabetes completely from the root?
doctor
Answered by Dr. Sumitra Kumar Mukherjee 30 minutes later
Dear XXXXXXX

First of all I must say that Diabetes is not a disease, it is metabolic disorder. Unfortunately, there is no medication available which will totally cure diabetes. I am sure the medications which are used in UK will be available in India as well. The person who is on medications for diabetes should have adequate diet, to prevent blood sugar being too low. The diabetologist will give her advise on diet.

I am sure she will be fine once the blood sugar levels are controlled


Kindest regards Dr SKMukherjee
Above answer was peer-reviewed by : Dr. Mohammed Kappan
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,  
Treatment/Therapy

Recent questions on  Insulin

doctor1 MD

dr i am diabetic patent. at random my diabetic is 503 at abt 5-30 in the eveningi take gluconorm SR twice aday .and 15 insulin every day. but still it is not in control. iam having some urinal infection also now adays for the last 15 days .due to whcih it is very troublesome. pl tell me a remedy..thanks

doctor1 MD

hello. i am a 24 yr old female. i have asthma. For the past 6 years i experiance bouts of extreme fatigue, swollen chin and auxillary nodes, diarrhea, muscle pain and weakness, small headaches, gerd, and my skin is always tender to the touch to the point were hugs are painful and also something as small as snapping my fingers hurts. It also seem sthat my tolerance for pain has greatly diminished. Also, i have no to low sex drive and my mentral cycles have always been irregular, ocurring from 2-3 months, where now i have gone 6 months without one, occuring. I have had a million blood tests at the doctors and he can never seem to find anything physically wrong with me other than insulin resistance. I was reading about cfs/ fibro and wondering if this sounds like what it could be. Medical history: Asthma 20 yrs.(i have been intubated twice due to asthma attacks) Insulin Resistance. I had a diagnosis of ebv in 2004. I currently take albuterol inhaler and prednisone on and off as needed for about a weeks time for the past 15 yrs.

doctor1 MD

I have friend who has hep C and diabetes 2. He was in the hospital for dehydration and heat exhaustion. They hydrated him and he responded quite well. All his vitals were good. They put him on an IV drip with ativan and hydrocone, something for gastric acid and insulin. He has never had insulin before. But he started to shiver and tremble. He was on this drip for two days. He cannot function very well now. It is hard for him to control his elimination functions and he tremble quite a bit. I feel that the hydrocodone affect him very bad it was 5/500 because of the tylenol in it. . Before he dehydrated, he had a panel done and he was stable in all areas. His liver enzymes were elevated a little; but he was basically stable. What can he take to help recover?                                                                  

doctor1 MD

I experience the following : foggy memory , extreme hunger pangs while sleeping and this continues until morning followed by immediate excretion of all previous nights dinner .This happens after my first introduction of a piece of food or drink (water) before breakfast. I eat but do not get the feeling of being full.I eat alot but dont seem to be bulking up. I am slim 5 3 and 53 kgs 24year old female.I have history of hypoglaecemia and high insulin

doctor1 MD

Can I reverse a possible chance that I have Typ 2 diebetties ?

doctor1 MD

Hi Doctor my wife is 25 weeks pregnant. We recently got RBS GCT Test on empty stomach with 50mg glucose[1 hour after] for her. results are a follows: 190 mg/dl Please suggest the demerits of having this level and also advice methods to reduce the...

doctor1 MD

Getting high Blood Urine checks +++ fasting this morning. Positive all day yesterday. This has happened a couple of times in past 6 moths then stops for a while . No other symptoms, no thirst, I am overly tired and didnt want to get up this...